×

zbMATH — the first resource for mathematics

Semiparametric efficiency bounds. (English) Zbl 0705.62033
Summary: Semiparametric models are those where the functional form of some components is unknown. Efficiency bounds are of fundamental importance for such models. They provide a guide to estimation methods and give an asymptotic efficiency standard. The purpose of this paper is to provide an introduction to research methods and problems for semiparametric efficiency bounds. The nature of the bounds is discussed, as well as ways of calculating them. Their uses in solving estimation problems are outlined, including construction of semiparametric estimators and calculation of their limiting distribution. The paper includes new results as well as survey material.

MSC:
62F12 Asymptotic properties of parametric estimators
62P20 Applications of statistics to economics
62F10 Point estimation
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Abrazamar, Journal of Econometrics 17 pp 253– (1981)
[2] Abrazamar, Econometrica 50 pp 1055– (1982)
[3] (1989), ’Asymptotics for semiparametric econometric models: I. Estimatio.’, Working Paper, Cowles Foundation, Yale University.
[4] Begun, Annals of Statistics 11 pp 432– (1983)
[5] Bickel, Annals of Statistics 10 pp 647– (1982)
[6] , , and (1990). ’Efficient and adaptive interence in semiparametric model.’, monograph, in preparation.
[7] Buckle, Biometrika 66 pp 429– (1979)
[8] Carroll, Annals of Statistics 10 pp 1224– (1982)
[9] (1987). ’Asymptotic distribution theory for the maximum score estimato.’, presented at the North American summer meeting of the econometric Society.
[10] Chamberlain, Journal of Econometrics 32 pp 189– (1986)
[11] Chamberlain, Journal of Economics 34 pp 305– (1987a) · Zbl 0618.62040 · doi:10.1016/0304-4076(87)90015-7
[12] (1987b). ’Efficiency bounds for semiparametric regressio.’, manuscript, Department of Economics, University of Wisconsin.
[13] Cosslett, Econometrica 49 pp 1289– (1981a)
[14] (1981b). ’Efficient estimation of discrete choice model.’, in and (eds) Structural Analysis of Discrete Data with Econometric Applications, MIT Press, Cambridge, Mass.
[15] Cosslett, Econometrica 51 pp 765– (1983)
[16] (1985). ’Efficiency bounds for distribution-free estimators from endogenously stratified sample.’, mimeo, presented at the 1985 World Congress of the Econometric Society.
[17] Cosslett, Econometrica 55 pp 559– (1987)
[18] (1988). ’Distribution-free estimator for a regression model with sample selectivit.’, mimeo, Ohio State University.
[19] Cox, Biometrika 62 pp 269– (1975)
[20] Duncan, Journal of Econometrics 32 pp 5– (1986)
[21] Engle, Journal of the American Statistical Association 81 pp 310– (1986)
[22] Friedman, Journal of the American Statistical Association 76 pp 817– (1981)
[23] Gallant, Econometrica 55 pp 363– (1987)
[24] (1983). ’Abnormal selection bia.’, in et al. (eds), Studies in Econometrics, Time Series, and Multivariate Statistics, Academic Press, New York.
[25] , and (1987). ’Consistent m-estimators in a semiparametric model’, Working paper 8706, INSEE.
[26] (1981). Abstract Inference, Wiley, New York. · Zbl 0505.62069
[27] Hajek, Z. Wahrscheinlichkeitstheorie verw. Geb. 14 pp 323– (1970)
[28] (1972). ’Local asymptotic minimax and admissibility in estimatio.’, in Proceedings of the Sixth Berkeley Symposium on Mathematical Statistics and Probability, University of California Press, Berkeley, Vol. 1, pp. 175–194.
[29] Hampel, Journal of the American Statistical Association 62 pp 1179– (1974)
[30] (1963), ’Regression for time series’, in (ed.), Time Series Analysis, John Wiley, New York.
[31] Hansen, Journal of Econometrics 30 pp 203– (1985)
[32] (1988). ’Semiparametric efficiency bounds for linear time series model.’, paper presented at the Econometric Society North American 1988 Summer Meeting.
[33] Hansen, Journal of the American Statistical Association 83 pp 863– (1988)
[34] and (1981). ’Stratification on endogenous variables and estimation, the Gary income maintenance experimen.’, in and (eds), Structural Analysis of Discrete Data with Econometric Applications, MIT Press, Cambridge, Mass.
[35] Heckman, Econometrica 52 pp 271– (1984)
[36] Hsieh, Annals of Statistics 15 pp 541– (1987)
[37] (1967), ’The behavior of maximum likelihood estimates under nonstandard condition.’, in Proceedings of the Fifth Berkeley Symposium on Mathematical Statistics and Probability, University of California Press, Berkeley, vol. 1.
[38] Hurd, Journal of Econometrics 11 pp 247– (1979)
[39] and (1981). Statistical Estimation: Asymptotic Theory, Springer-Verlag, New York. · doi:10.1007/978-1-4899-0027-2
[40] (1986). ’Estimation of index model coefficient.’, Ph.D. thesis, Department of Economics, MIT.
[41] Jewell, Biometrika 72 pp 11– (1985)
[42] and (1989). ’Cube root asymptotic.’, manuscript, Statistics Department, Yale University.
[43] Klaasen, Annals of Statistics 15 pp 1548– (1987)
[44] and (1987). ’An efficient semiparametric estimator of the binary response mode.’, manuscript, Bell Communications Research.
[45] Koshevnik, Theory of Probability and Applications 21 pp 738– (1976)
[46] LeCam, University of California Publications in Statistics 1 pp 277– (1953)
[47] Levit, Theory of Probability and its applications 20 pp 723– (1975)
[48] (1969). Optimization by Vector Space Methods, John Wiley and Sons, New York.
[49] Manski, Journal of Econometrics 3 pp 205– (1975)
[50] Manski, Econometric Reviews 3 pp 145– (1984)
[51] and (1981). ’Alternative estimators and sample designs for discrete choice analysi.’, in and (eds), Structural Analysis of Discrete Data with Econometric Applications, MIT Press, Cambridge, Mass.
[52] Newey, Economics Letters 14 pp 201– (1984)
[53] (1987). ’Efficient estimation of models with conditional moment restriction.’, manuscript, Princeton University.
[54] Newey, Journal of Econometrics 38 pp 301– (1988a)
[55] (1988b). ’Efficient estimation of semiparametric models via moment restriction.’, manuscript, Department of Economics, Princeton University.
[56] (1988c). ’Two-step series estimation of sample selection model.’, manuscript, Department of Economics, Princeton University.
[57] (1989). ’Efficiency in univariate limited dependent variable models under conditional moment restriction.’, manuscript, Department of economics, Princeton University.
[58] (1990). ’Efficient estimation of Tobit models under symmetr.’, forthcoming in , and , (eds), Semiparametric and Nonparametric Methods in Econometrics and Statistics, Cambridge University Press, Cambridge.
[59] and (1989). ’Efficient estimation of type I censored regression models under conditional quantile restriction.’, manuscript, Department of Economics, Princeton University.
[60] and (1989). ’Efficiency of weighted average derivative.’, working paper, Sloan School of Management, MIT.
[61] Pagan, Review of Economic Studies 53 pp 517– (1986)
[62] and (1982). Contributions to a General Asymptotic Statistical Theory, Springer-Verlag, New York. · doi:10.1007/978-1-4612-5769-1
[63] Pierce, Annals of Statistics 10 pp 475– (1982)
[64] (1979). Some Basic Theory for Statistical Inference, Chapman and Hall, London. · Zbl 0442.62002
[65] Pollard, Econometric Theory 1 pp 295– (1985) · doi:10.1017/S0266466600011233
[66] Portnoy, Annals of Statistics 17 pp 362– (1989)
[67] Powell, Journal of Econometrics 25 pp 303– (1984)
[68] Powell, Econometrica 54 pp 1435– (1986)
[69] (1987). ’Semiparametric estimation of bivariate limited dependent variable model.’, manuscript, University of Wisconsin.
[70] , and (1990). ’Semiparametric estimation of index coefficient.’, Econometrica, forthcoming.
[71] (1973). Linear Statistical Inference and Its Applications, John Wiley and Sons, New York. · Zbl 0256.62002 · doi:10.1002/9780470316436
[72] (1984). ’Efficient and unbiased estimation in nonparametric regression with censored dat.’, manuscript, University of California, Berkeley.
[73] (1977). ’Estimation in a linear regression model with censored dat.’, Technical Report no. 114, Department of Statistics, University of California, Berkley.
[74] and (1987). ’Achieving information bounds in non and semiparametric model.’, Technical Report no. 116, Department of Statistics, University of California, Berkeley.
[75] Ritov, Contemporary Mathematics 80 pp 191– (1988) · doi:10.1090/conm/080/999013
[76] Robinson, Econometrica 55 pp 875– (1987)
[77] Robinson, Journal of Applied Econometrics 3 pp 35– (1988a)
[78] Robinson, Econometrica 56 pp 931– (1988b)
[79] Ruud, Econometrica 51 pp 225– (1983)
[80] Ruud, Journal of Econometrics 32 pp 157– (1986)
[81] Schick, Annals of Statistics 14 pp 1139– (1986)
[82] and (1987). ’Profile likelihood and semiparametric model.’, manuscript, University of Chicago.
[83] (1956). ’Efficient nonparametric testing and estimatio.’, in Proceedings of the third Berkeley Symposium on Mathematical Statistics and Probability, University of California Press, Berkeley, vol. 1.
[84] Stoker, Econometrica 54 pp 1461– (1986)
[85] (1988). ’On differentiable function.’, Working Paper, Department of Statistics, University of Washington.
[86] (1985). ’Semiparametric models: progress and problem.’, Bulletin of the I.S.I., Proceedings of the 45th Session: Invited Papers, Book 4, 23.1.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.